Alert archive / Nebraska / Wind Advisories in 2014

Wind Advisory 10, NWS Hastings, NE

March 17, 201424 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Mar 17, 2014, 3:10 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 18, 2014, 9:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2014, 3:10 PM CDT (20:10 UTC)
In effect from
Mar 18, 2014, 9:00 AM CDT
Expired
Mar 18, 2014, 9:03 PM CDT
In force
12 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2678 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WWUS73 KGID 172010
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
310 PM CDT MON MAR 17 2014

...VERY WINDY TUESDAY...

.INTENSE NORTHWEST WINDS WILL DEVELOP TUESDAY MORNING FOLLOWING A
COLD FRONTAL PASSAGE. THE WINDS WILL REMAIN STRONG THROUGH THE
DAY AND EVENING BEFORE SUBSIDING TUESDAY NIGHT. NORTHWEST WIND
SPEEDS WILL AVERAGE 30 TO 35 MPH AND GUST BETWEEN 50 AND 55 MPH.

KSZ005-017-NEZ060-072-073-082-083-180415-
/O.UPG.KGID.HW.A.0003.140318T1200Z-140319T0000Z/
/O.NEW.KGID.WI.Y.0010.140318T1400Z-140319T0300Z/
PHILLIPS-ROOKS-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
LEXINGTON...ELWOOD...HOLDREGE...BEAVER CITY...ALMA
310 PM CDT MON MAR 17 2014

...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 10 PM CDT TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WIND...NORTHWEST AT 30 TO 35 MPH WITH GUSTS BETWEEN 50 AND 55 MPH.

* TIMING...THE WINDS WILL INCREASE BY MID MORNING AND REMAIN
  STRONG ALL DAY BEFORE SUBSIDING TUESDAY NIGHT. 

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO
  STRONG WINDS AND SUDDEN GUSTS...ESPECIALLY ON WEST TO EAST
  ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ006-018-NEZ039-046-061-074-084-180415-
/O.NEW.KGID.WI.Y.0010.140318T1400Z-140319T0300Z/
SMITH-OSBORNE-VALLEY-SHERMAN-BUFFALO-KEARNEY-FRANKLIN-
INCLUDING THE CITIES OF...SMITH CENTER...OSBORNE...ORD...
LOUP CITY...KEARNEY...MINDEN...FRANKLIN
310 PM CDT MON MAR 17 2014

...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 10 PM CDT TUESDAY. 

* WIND...NORTHWEST AT 30 TO 35 MPH WITH GUSTS BETWEEN 50 AND 55 MPH.

* TIMING...THE WINDS WILL INCREASE BY MID MORNING AND REMAIN
  STRONG ALL DAY BEFORE SUBSIDING TUESDAY NIGHT. 

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO
  STRONG WINDS AND SUDDEN GUSTS...ESPECIALLY ON WEST TO EAST
  ORIENTED ROADS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ007-019-NEZ040-041-047>049-062>064-075>077-085>087-180415-
/O.NEW.KGID.WI.Y.0010.140318T1700Z-140319T0300Z/
JEWELL-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-
YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...BELOIT...FULLERTON...
ST. PAUL...CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...
YORK...HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...
NELSON...HEBRON
310 PM CDT MON MAR 17 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT TUESDAY. 

* WIND...NORTHWEST AT 30 TO 35 MPH WITH GUSTS BETWEEN 50 AND 55 MPH.

* TIMING...THE WINDS WILL INCREASE BY NOON ON TUESDAY AND REMAIN STRONG
  ALL DAY BEFORE SUBSIDING TUESDAY NIGHT.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO
  STRONG WINDS AND SUDDEN GUSTS...ESPECIALLY ON WEST TO EAST
  ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
326 
WWUS73 KGID 180235
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
935 PM CDT MON MAR 17 2014

...VERY WINDY TUESDAY...

.INTENSE NORTHWEST WINDS WILL DEVELOP ON TUESDAY FOLLOWING A
COLD FRONTAL PASSAGE. THE WIND WILL INCREASE THROUGH THE MORNING
AND BECOME ESPECIALLY STRONG BY AFTERNOON. NORTHWEST WIND SPEEDS
WILL AVERAGE 30 TO 35 MPH AND GUST BETWEEN 50 AND 55 MPH.

KSZ005-006-017-018-NEZ039-046-060-061-072>074-082>084-181200-
/O.CON.KGID.WI.Y.0010.140318T1400Z-140319T0300Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-
PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...ORD...LOUP CITY...LEXINGTON...
KEARNEY...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA...
FRANKLIN
935 PM CDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM CDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM CDT TUESDAY.

* WIND...NORTHWEST AT 30 TO 35 MPH WITH GUSTS BETWEEN 50 AND 55 
  MPH.

* TIMING...THE WINDS WILL INCREASE BY MID MORNING AND REMAIN 
  STRONG ALL DAY BEFORE SUBSIDING TUESDAY NIGHT. 

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT 
  DUE TO STRONG WINDS AND SUDDEN GUSTS...ESPECIALLY ON WEST TO 
  EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ007-019-NEZ040-041-047>049-062>064-075>077-085>087-181200-
/O.CON.KGID.WI.Y.0010.140318T1700Z-140319T0300Z/
JEWELL-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-
YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...BELOIT...FULLERTON...
ST. PAUL...CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...
YORK...HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...
NELSON...HEBRON
935 PM CDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM CDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM CDT TUESDAY.

* WIND...NORTHWEST AT 30 TO 35 MPH WITH GUSTS BETWEEN 50 AND 55 
  MPH.

* TIMING...THE WIND WILL INCREASE BY NOON ON TUESDAY AND REMAIN
  STRONG INTO THE EVENING HOURS BEFORE SUBSIDING TUESDAY NIGHT.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT 
  DUE TO STRONG WINDS AND SUDDEN GUSTS...ESPECIALLY ON WEST TO 
  EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
647 
WWUS73 KGID 180932
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
432 AM CDT TUE MAR 18 2014

...WINDY CONDITIONS ARE EXPECTED TODAY...

.INTENSE NORTHWEST WINDS WILL DEVELOP TODAY FOLLOWING THE PASSAGE
OF A COLD FRONT. THE WIND WILL INCREASE THROUGH THE MORNING AND
BECOME ESPECIALLY STRONG BY THIS AFTERNOON. NORTHWEST WIND SPEEDS
WILL AVERAGE BETWEEN 30 AND 35 MPH...WITH GUSTS BETWEEN 40 AND 50
MPH.

KSZ005-006-017-018-NEZ039-046-060-061-072>074-082>084-181800-
/O.CON.KGID.WI.Y.0010.140318T1400Z-140319T0300Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-
PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...ORD...LOUP CITY...LEXINGTON...
KEARNEY...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA...
FRANKLIN
432 AM CDT TUE MAR 18 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
10 PM CDT THIS EVENING...


* WIND...NORTHWEST AT 30 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50
  MPH.

* TIMING...THE WINDS WILL INCREASE BY MID MORNING TODAY AND REMAIN
  STRONG ALL DAY BEFORE SUBSIDING TONIGHT.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT 
  DUE TO STRONG WINDS AND SUDDEN GUSTS...ESPECIALLY ON WEST TO 
  EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ007-019-NEZ040-041-047>049-062>064-075>077-085>087-181800-
/O.CON.KGID.WI.Y.0010.140318T1700Z-140319T0300Z/
JEWELL-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-
YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...BELOIT...FULLERTON...
ST. PAUL...CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...
YORK...HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...
NELSON...HEBRON
432 AM CDT TUE MAR 18 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM CDT
THIS EVENING...


* WIND...NORTHWEST AT 30 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50
  MPH.

* TIMING...THE WIND WILL INCREASE BY NOON TODAY AND REMAIN STRONG
  INTO THE EVENING HOURS BEFORE SUBSIDING TONIGHT.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT 
  DUE TO STRONG WINDS AND SUDDEN GUSTS...ESPECIALLY ON WEST TO 
  EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

GUERRERO
408 
WWUS73 KGID 181624
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1124 AM CDT TUE MAR 18 2014

...WINDY CONDITIONS EXPECTED TODAY...

KSZ005-006-017-018-NEZ039-046-060-061-072>074-082>084-190030-
/O.CON.KGID.WI.Y.0010.000000T0000Z-140319T0300Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-
PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...ORD...LOUP CITY...LEXINGTON...
KEARNEY...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA...
FRANKLIN
1124 AM CDT TUE MAR 18 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* WIND...NORTHWEST AT 30 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 
  MPH. 

* TIMING...STRONG WINDS WILL CONTINUE TO DEVELOP ACROSS THE AREA
  THROUGH TODAY AND LAST INTO THE EVENING BEFORE SUBSIDING.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT 
  DUE TO STRONG WINDS AND SUDDEN GUSTS...ESPECIALLY ON WEST TO 
  EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ007-019-NEZ040-041-047>049-062>064-075>077-085>087-190030-
/O.CON.KGID.WI.Y.0010.140318T1700Z-140319T0300Z/
JEWELL-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-
YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...BELOIT...FULLERTON...
ST. PAUL...CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...
YORK...HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...
NELSON...HEBRON
1124 AM CDT TUE MAR 18 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* WIND...NORTHWEST AT 30 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 
  MPH. 

* TIMING...THE WIND WILL INCREASE BY NOON TODAY AND REMAIN 
  STRONG INTO THE EVENING HOURS BEFORE SUBSIDING TONIGHT. 

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT 
  DUE TO STRONG WINDS AND SUDDEN GUSTS...ESPECIALLY ON WEST TO 
  EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ZAPOTOCNY
111 
WWUS73 KGID 182056
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
ISSUED BY NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
356 PM CDT TUE MAR 18 2014

...WINDY CONDITIONS EXPECTED THROUGH THIS EVENING...

NEZ039-046-060-061-072-073-082-083-182200-
/O.CAN.KGID.WI.Y.0010.000000T0000Z-140319T0300Z/
VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS-HARLAN-
356 PM CDT TUE MAR 18 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

STRONG WINDS WILL CONTINUE THIS EVENING. THE WIND ADVISORY HAS
BEEN REPLACED WITH A WINTER WEATHER ADVISORY.

$$

KSZ005-006-017-018-NEZ074-084-190300-
/O.CON.KGID.WI.Y.0010.000000T0000Z-140319T0300Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-KEARNEY-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...MINDEN...FRANKLIN
356 PM CDT TUE MAR 18 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* WIND...NORTHWEST AT 30 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 
  MPH. 

* TIMING...STRONG WINDS WILL CONTINUE LAST INTO THE EVENING
  BEFORE SUBSIDING.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT 
  DUE TO STRONG WINDS AND SUDDEN GUSTS...ESPECIALLY ON WEST TO 
  EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ007-019-NEZ040-041-047>049-062>064-075>077-085>087-190300-
/O.CON.KGID.WI.Y.0010.000000T0000Z-140319T0300Z/
JEWELL-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-
YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...BELOIT...FULLERTON...
ST. PAUL...CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...
YORK...HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...
NELSON...HEBRON
356 PM CDT TUE MAR 18 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* WIND...NORTHWEST AT 30 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 
  MPH. 

* TIMING...THE WINDS WILL REMAIN STRONG INTO THE EVENING HOURS
  BEFORE SUBSIDING LATER TONIGHT.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT 
  DUE TO STRONG WINDS AND SUDDEN GUSTS...ESPECIALLY ON WEST TO 
  EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ZAPOTOCNY
030 
WWUS73 KGID 190203
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
903 PM CDT TUE MAR 18 2014

ISSUED BY THE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE

KSZ005>007-017>019-NEZ040-041-047>049-062>064-074>077-084>087-
190315-
/O.CAN.KGID.WI.Y.0010.000000T0000Z-140319T0300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-
MERRICK-POLK-HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-
FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
903 PM CDT TUE MAR 18 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

HOWEVER...NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WITH SOME GUSTS
TO 35 MPH WILL CONTINUE THIS EVENING BEFORE DECREASING LATER
TONIGHT. IN ADDITION...WIND DRIVEN SNOW CAN BE EXPECTED THROUGH 11
PM OR MIDNIGHT NEAR AND SOUTHEAST OF A LINE FROM HOLDREGE TO GRAND
ISLAND. 

$$
CHERMOK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 17, 12:32 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Mar 17, 12:32 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1232 PM CDT MON MAR 17 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 441 AM CDT MON MAR 17 2014

MAIN FOCUS WILL BE ON THE WIND AND RELATIVE HUMIDITY THIS AFTERNOON
FOR THE RED FLAG WARNING...AND THEN THE CHANCE FOR PRECIPITATION LATER
THIS EVENING AS A COLD FRONT APPROACHES THE REGION.

A CHALLENGE TODAY WILL BE THE TRACK OF THE SURFACE LOW...WHICH
MAY ALTER THE OUTCOME OF TODAYS RED FLAG WARNING...ESPECIALLY
NORTHEASTERN PARTS OF THE CWA. POINT SOUNDINGS ACROSS OUR NORTHEAST
PLACE A SMALL INVERSION AROUND 900 MB THIS AFTERNOON...RESULTING IN
LESS MIXING WHEN COMPARED TO OUR SOUTHWEST WHERE WE WILL LIKELY MIX
TO AROUND 700 MB. ALTHOUGH THE TIMING AND TRACK OF THE LOW MAY
AFFECT THE OVERALL MIXING HEIGHTS TODAY...I AM STILL CONFIDENT
ENOUGH TO HAVE A RED FLAG WARNING OUT FOR THE ENTIRE CWA...EVEN
THOUGH WE MAY BE CLOSE ACROSS OUR EAST AND NORTHEAST. THIS MAKES
MORE SENSE THAN TRYING TO SPLIT THE CWA UP. MODELS HAVE BEEN
STRUGGLING WITH DEWPOINTS LATELY ANYWAY...SO I AM NOT CONFIDENT
ENOUGH TO TAKE ANY COUNTIES OUT OF THE WARNING. I STARTED WITH
CONSRAW FOR MY BASE DEWPOINTS DURING THE AFTERNOON HOURS...AND THEN
I USED A MIXING TOOL TO 700 MB FOR SOUTHWESTERN PARTS OF THE CWA.
THE NORTHWEST WAS LEFT ALONE FOR THE MOST PART. A TIGHT PRESSURE
GRADIENT WILL RESULT LATER THIS AFTERNOON AHEAD OF A SURFACE LOW AS
PRESSURE DROPS OFF SHARPLY...RESULTING IN SUSTAINED SOUTH TO
SOUTHWEST WIND SPEEDS OF 15 TO 25 MPH. GUSTS WILL BE CLOSER TO
AROUND 30 OR 35 MPH. RELATIVE HUMIDITY VALUES THIS AFTERNOON SHOULD
RANGE BETWEEN 10 AND 20 PERCENT FOR A MAJORITY OF THE CWA FOR AT
LEAST A COUPLE HOURS.

AS FOR QPF LATER TONIGHT...THE SREF...ECMWF...AND GFS ARE IN DECENT
AGREEMENT FOR SOME PRECIPITATION. THE NAM IS THE MAIN OUTLIER WITH
REGARDS TO TIMING...WITH ALL OF THE QPF HOLDING OFF UNTIL TOMORROW
MORNING/AFTERNOON. I TOOK A BLEND OF THE THREE MODELS BRINGING IN
THE QPF EARLIER...AND KEPT ALL THE PRECIPITATION AS RAIN. CLOSER TO
SUNRISE THERE COULD PERHAPS BE A MIXTURE OF SNOW OR RAIN BUT LEFT
THIS OUT FOR NOW. NEVERTHELESS...WE ARE LOOKING AT AROUND A
TENTH...MAYBE TWO TENTHS OF MOISTURE AT BEST.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 441 AM CDT MON MAR 17 2014

GUIDANCE FROM THE NAM...OPERATIONAL GFS...EC AND SREF-MEAN ALL
SUGGEST AN UPPER TROPOSPHERIC SHORT WAVE WILL MOVE ACROSS THE
CENTRAL PLAINS DURING THE DAY TUESDAY. A THE SURFACE...AN AREA OF
LOW BAROMETRIC PRESSURE IS EXPECTED OVER EASTERN NEBRASKA AT 12Z
TUESDAY...WITH THIS SURFACE LOW EXPECTED TO MOVE EAST INTO IOWA BY
00Z WEDNESDAY.

DPVA AND UPPER LEVEL THERMAL ADVECTION AHEAD OF THE SHORT WAVE
TROUGH AXIS...ALONG WITH TROPOSPHERIC MOISTURE...APPEAR AS THROUGH
THEY WILL BE SUFFICIENT FOR PRECIPITATION PRODUCTION ACROSS OUR AREA
ON TUESDAY...A SOLUTION SUPPORTED BY QPF FIELDS FROM THE NAM...OPERATIONAL
GFS...EC AND SREF-MEAN. PRECIPITATION COULD BE HIT OR MISS HOWEVER
AND GIVEN THIS...OPTED TO GO NO HIGHER THAN A 40% POP FOR TUESDAY.
PRECIPITATION CHANCES WILL THEN COME TO AN END TUESDAY EVENING AS
THE UPPER TROPOSPHERIC SHORT WAVE MOVES OFF TO THE EAST. FORECAST
PROXIMITY SOUNDINGS FROM ACROSS THE CWA...PER THE NAM AND
OPERATIONAL GFS...SUGGEST THAT WHILE MUCH OF THE TROPOSPHERE WILL
REMAIN BELOW FREEZING DURING THIS EVENT... THE LOWEST 2000-3000FT
AGL OF THE TROPOSPHERE WILL WARM ABOVE FREEZING ACROSS MUCH OF THE
CWA DURING THE DAY TUESDAY. SO WHILE A SNOW OR RAIN/SNOW MIX MAY BE
POSSIBLE ACROSS OUR NORTH/NORTHWEST WHERE THE LOWER TROPOSPHERE WILL
BE A TOUCH COOLER...CURRENT INDICATIONS SUGGEST THAT MUCH OF THE
AREA SHOULD OBSERVE RAIN. LITTLE IF ANY SNOW ACCUMULATION IS
CURRENTLY EXPECTED FROM ANY SNOWFALL THAT IS REALIZED.

THE APPROACH OF WEAK UPPER TROPOSPHERIC SHORT WAVE MAY ALSO BRING
LIGHT RAIN TO PORTIONS OF OUR NORTHEASTERN CWA DURING THE DAY
WEDNESDAY...BUT CURRENTLY THIS THREAT IS DESERVING OF A POP NO HIGHER
THAN 20%. SUCH HAS BEEN PRESENTED IN THE OFFICIAL FORECAST.

BY FAR THE BIGGEST CONCERN DURING THE LONG TERM FORECAST PERIOD IS
THE POTENTIAL FOR STRONG WIND ACROSS MOST ALL OF THE AREA DURING THE
DAY TUESDAY. THE AFOREMENTIONED SURFACE LOW ON TUESDAY IS EXPECTED TO
REMAIN BETWEEN 990MB AND 995MB DURING THE DAY TUESDAY...AND AS THIS
LOW BEGINS DEPARTING TO THE EAST AND HIGH BAROMETRIC PRESSURE MOVES
IN FROM THE WEST...A VERY STRONG LOWER TROPOSPHERIC PRESSURE
GRADIENT IS EXPECTED TO OVERTAKE THE AREA. THE STRONGEST PRESSURE
GRADIENT IS CURRENTLY EXPECTED TO RESIDE OVER OUR WEST/SOUTHWESTERN
CWA BETWEEN LATE MORNING AND LATE AFTERNOON ON TUESDAY...WITH THE
LOWER TROPOSPHERIC WIND FIELD THEN EXPECTED TO DECREASE IN INTENSITY
BY TUESDAY EVENING. AS USUAL...MAV/GFS GUIDANCE IS THE SCARIEST OF
THE SOLUTIONS...SUGGESTING A SUSTAINED WIND AT OR ABOVE 35KTS WILL BE
REALIZED ACROSS PORTIONS OF OUR WESTERN CWA. MET/NAM GUIDANCE IS
SOMEWHAT WEAKER...BUT STILL SUGGESTS A SOLID WIND ADVISORY EVENT WILL
OVERTAKE THE AREA TUESDAY WITH A SUSTAINED WIND OF 26-33KTS
OVERTAKING THE AREA. IN ADDITION...FORECAST PROXIMITY SOUNDINGS FROM
ACROSS THE CWA...PER THE NAM AND OPERATIONAL GFS...SUGGEST BOUNDARY
LAYER MIXING TO BETWEEN 850MB AND 800MB WILL BE REALIZED...WHICH IS
WHERE THE OPERATIONAL GFS SUGGESTS A 50-55KT WIND WILL BE WAITING
FOR TRANSPORT TO THE SURFACE. ASSUMING SOME LOSS DURING MOMENTUM
TRANSFER TO THE SURFACE STILL SUGGESTS A GUST POTENTIAL IN THE
NEIGHBORHOOD OF 50KTS WILL BE POSSIBLE. GIVEN THIS...IT STILL
APPEARS WE ARE HEADING FOR A SOLID WIND ADVISORY ACROSS MOST ALL OF
THE CWA DURING THE DAY TUESDAY. THAT BEING SAID...WITH MAV/GFS
GUIDANCE SUGGESTING A HIGH WIND WARNING COULD BE NEEDED ACROSS OUR
WEST...AND WITH MET/NAM GUIDANCE SUGGESTING AN UPPER-END WIND
ADVISORY WILL BE REALIZED...FELT IT PRUDENT TO GO AHEAD WITH A HIGH
WIND WATCH ACROSS WESTERN PORTIONS OF THE CWA...GENERALLY ALONG AND
WEST OF A LINE FROM LEXINGTON TO ALMA AND STOCKTON. IT IS IMPORTANT
TO NOTE THAT CONFIDENCE ON A HIGH WIND WARNING BEING ISSUED IS ONLY
IN THE 50-60% RANGE AT THIS TIME...BUT THIS CONFIDENCE LEVEL IS HIGH
ENOUGH TO WARRANT THE ISSUANCE OF A HIGH WIND WATCH.

INCREASING CLOUD COVER...POSSIBLE PRECIPITATION...AND A SOMEWHAT
COOLER LOWER TROPOSPHERIC AIR MASS SHOULD PROVIDE A COOLER DAY ON
TUESDAY WHEN COMPARED TO MONDAY...WITH TUESDAY HIGH TEMPERATURE
READINGS IN THE 40S FORECAST FOR MOST LOCATIONS. A WARMING TREND
SHOULD THEN ALLOW FOR AFTERNOON HIGHS IN THE 50S AND 60S WEDNESDAY
THROUGH FRIDAY...AND THEN SOMEWHAT COOLER WEATHER WITH HIGHS IN THE
40S AND LOWER 50S EXPECTED FOR THE WEEKEND. OVERNIGHT LOW TEMPERATURE
READINGS IN THE 20S AND 30S ARE EXPECTED THROUGH MUCH OF THE LONG
TERM FORECAST PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1231 PM CDT MON MAR 17 2014

THE MAIN CONCERN FOR THE TAF PERIOD IS GUSTY WINDS.  SOUTHERLY WINDS
WILL INCREASE DURING THE AFTERNOON IN A TIGHT PRESSURE GRADIENT
AHEAD OF A LOW PRESSURE SYSTEM IN THE NORTHERN HIGH PLAINS.  WINDS
GUSTS AROUND 25KTS ARE EXPECTED. WINDS WILL REMAIN STEADY THROUGH
THE NIGHT BEFORE BECOMING LIGHT/VARIABLE BRIEFLY TUESDAY MORNING
AHEAD OF A COLD FRONT. THE COLD FRONT WILL CROSS THE TERMINAL MID
MORNING WITH WINDS SWITCHING NORTHERLY AND RAPIDLY INCREASING. BY
MID DAY NORTH TO NORTHWEST WINDS WILL REACH 20 TO 25KTS WITH GUSTS
OVER 30KTS...WITH EVEN STRONGER WIND SPEEDS EXPECTED JUST BEYOND
THE TAF PERIOD. FOR CLOUD COVER...HIGH CLOUDS WILL REMAIN
PREVALENT INTO TONIGHT THEN LOW CLOUDS WILL MOVE IN BEHIND THE
COLD FRONT TUESDAY MORNING. PCPN BEHIND THE FRONT IS MORE
FAVORABLE AFTER 18Z TUESDAY.

&&

.FIRE WEATHER...
ISSUED AT 441 AM CDT MON MAR 17 2014

RELATIVE HUMIDITY THIS AFTERNOON WILL FALL TO VALUES BETWEEN 10
AND 20 PERCENT. LOW RELATIVE HUMIDITY COUPLED WITH SUSTAINED WIND
SPEEDS RANGING BETWEEN 20 AND 25 MPH WILL RESULT IN CRITICAL FIRE
WEATHER DANGER THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT
THIS AFTERNOON INTO EARLY EVENING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR NEZ039>041-
     046>049-060>064-072>077-082>087.

     HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
     NEZ060-072-073-082-083.

KS...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR KSZ005>007-
     017>019.

     HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
     KSZ005-017.

&&

SHORT TERM...GUERRERO
LONG TERM...BRYANT
AVIATION...FAY
FIRE WEATHER...GUERRERO
Hazardous weather outlook, Mar 17, 4:07 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
407 AM CDT MON MAR 17 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
181200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
407 AM CDT MON MAR 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

A RED FLAG WARNING WILL BE IN EFFECT FOR THE ENTIRE OUTLOOK AREA
THIS AFTERNOON. PLEASE SEE THE LATEST RED FLAG WARNING PRODUCT
FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG NORTHWEST WIND WILL OVERTAKE THE OUTLOOK AREA DURING THE
DAY TUESDAY. A SUSTAINED WIND OF 30 TO NEAR 40 MPH...WITH GUSTS TO
AROUND 50 MPH...CAN BE EXPECTED THROUGH MOST LOCATIONS. THAT BEING
SAID...A SOMEWHAT STRONGER WIND WILL BE POSSIBLE FOR LOCATIONS
GENERALLY ALONG AND WEST OF A LINE FROM LEXINGTON TO ALMA IN
NEBRASKA...TO STOCKTON IN KANSAS...WHICH IS WHERE A SUSTAINED WIND
IN EXCESS OF 40 MPH AND WIND GUSTS IN EXCESS OF 55 MPH WILL BE
POSSIBLE. AS A RESULT...A HIGH WIND WATCH HAS BEEN ISSUED FOR
WESTERN PORTIONS OF THE OUTLOOK AREA. PLEASE REFER TO THE LATEST
HIGH WIND WATCH PRODUCT FOR ADDITIONAL INFORMATION.

LOW VALUES OF RELATIVE HUMIDITY...WORKING IN CONCERT WITH A STRONG
WIND...WILL PROMOTE NEAR-CRITICAL FIRE WEATHER CONDITIONS ACROSS
PORTIONS OF NORTH CENTRAL KANSAS WEDNESDAY AFTERNOON AND
EVENING...PRIMARILY SOUTHWEST OF A LINE FROM PHILLIPSBURG TO BELOIT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

GUERRERO/BRYANT

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 3:43 AM CDTHigh Wind WatchGIDDawson, Furnas, Gosper, Harlan, Phelps11 hr

Nearby

Wind Advisories in Nebraska, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.